[Skip to Content]
[Skip to Content Landing]
Article
December 1995

High Incidence of Topical Allergic Reactions to 1 % Apraclonidine

Author Affiliations

St Louis, Mo

Arch Ophthalmol. 1995;113(12):1579. doi:10.1001/archopht.1995.01100120111029
Abstract

The recent article1 on the high incidence of topical allergic reactions to 1% apraclonidine prompted me to report a clinical observation with the use of this drug.

I have had many patients in whom 0.5% apraclonidine was discontinued, either owing to topical allergy or failure to show a prolonged hypotensive response to the medication. At the time of laser trabeculoplasty, I have used the 1% concentration and have never seen an allergic reaction with the singledose application, even in patients who previously demonstrated a significant local allergy to this medication. In addition, many patients who did not have a lowering of intraocular pressure with prolonged use did show a moderate reduction in pressure when checked 1 hour later or the morning after the procedure.

Therefore, patients who either have had allergic reactions or have failed to respond to continuous therapy may still benefit from single-dose application at the time

First Page Preview View Large
First page PDF preview
First page PDF preview
×